Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 262, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 17, 2016, 4:01 PM CDT for Leflore County, Mississippi. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2016, 4:01 PM CDT (21:01 UTC)
- Expired
- Jun 17, 2016, 5:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Leflore County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 152 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 12:37 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2435 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
217
WUUS54 KJAN 172101
SVRJAN
MSC083-172200-
/O.NEW.KJAN.SV.W.0262.160617T2101Z-160617T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
401 PM CDT FRI JUN 17 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
* UNTIL 500 PM CDT
* AT 401 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONEY...OR 9
MILES NORTHWEST OF GREENWOOD...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
MONEY AROUND 405 PM CDT.
GREENWOOD AROUND 435 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
SCHLATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3372 9022 3372 9016 3370 9014 3368 9014
3365 9010 3362 9011 3361 9012 3360 9010
3346 9010 3346 9013 3345 9014 3345 9045
3369 9045 3372 9031 3370 9030 3369 9028
3374 9024
TIME...MOT...LOC 2101Z 324DEG 16KT 3365 9026
HAIL...1.00IN
WIND...60MPH
$$
192 follow-up statements
566
WWUS54 KJAN 172123
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
423 PM CDT FRI JUN 17 2016
MSC083-172200-
/O.CON.KJAN.SV.W.0262.000000T0000Z-160617T2200Z/
LEFLORE MS-
423 PM CDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR CENTRAL LEFLORE COUNTY...
AT 422 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MONEY TO NEAR GREENWOOD TO NEAR ITTA
BENA...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
GREENWOOD AROUND 450 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
SCHLATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3372 9022 3372 9016 3370 9014 3368 9014
3365 9010 3362 9011 3361 9012 3360 9010
3346 9010 3346 9013 3345 9014 3345 9045
3369 9045 3372 9031 3370 9030 3369 9028
3374 9024
TIME...MOT...LOC 2122Z 311DEG 10KT 3362 9021 3349 9013 3356 9033
HAIL...1.00IN
WIND...60MPH
$$
19162
WWUS54 KJAN 172132
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
432 PM CDT FRI JUN 17 2016
MSC083-172200-
/O.CON.KJAN.SV.W.0262.000000T0000Z-160617T2200Z/
LEFLORE MS-
432 PM CDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR CENTRAL LEFLORE COUNTY...
AT 432 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF SEVEN PINES TO GREENWOOD TO NEAR ITTA
BENA...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL LEFLORE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3362 9011 3361 9012 3360 9010 3346 9010
3346 9013 3345 9014 3345 9045 3357 9045
3359 9029
TIME...MOT...LOC 2132Z 319DEG 19KT 3346 9011 3349 9019 3353 9029
HAIL...1.00IN
WIND...60MPH
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 10:55 AM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, Jun 17, 10:55 AM CDT, 5 hours 6 minutes before
Area Forecast Discussion...Updated
National Weather Service Jackson MS
1055 AM CDT FRI JUN 17 2016
...SEVERE STORMS IS EXPECTED FOR THIS AFTERNOON INTO THIS EVENING
AS WELL AS OPPRESSIVE HEAT FOR THIS AFTERNOON...
Latest satellite imagery showed the severe weather potential culprit
in the form of an strong MCV which was spinning about in the
Northern Arkansas. On the surface a backdoor front was pushing
toward the region. 12z sndgs were rather potent with very steep
lapse rates. JAN 12z sounding had a surface based cape of near 2000
j/kg...while LZK had surface based cape near 4000 j/kg near the MCV.
Expect the cold pool to push into the region for this afternoon into
a very unstable airmass with the aid of afternoon heating. Hi-res
models shows severe storms breaking out in the north...which will
spread southeast across the region. Northerly flow systems are well
known for severe wind events with strong day time heating. So have
an elevated risk of severe weather with the primary issues being 70
mph winds and quarter sized hail as storms move south southeast.
This will be a fast moving system which will push across the cwa in
around 5 hours...which spells lack of heavy rainfall.
As for heating potential. Late morning temps were running about 2-4
degrees warmer than yesterday. Temps were already from the upper 80s
to the lower 90s in general. Some of the Hi-res models were going
for the lower 100's for afternoon highs. But with the convection
coming across will hold on to the current forecast for highs in the
mid to upper 90s. This should be no problem since temps are warming
up quickly before we get the cool down from strong convection.
So with this in mind have increased pops across most of the region
especially across the north. Also put in a chance of severe storms
over most of the region. Left temps alone,but will continue heat
advisory until 7 pm/17/
&&
.AVIATION...VFR conditions will prevail for much of the TAF period.
The focus for restricted conditions will be on the timing of storms.
These should be moving SSE quickly and the duration of restrictions
should be small. However, gusty winds to 40kts or higher will be
possible. Outside of storms, VFR conditions are expected. There may
be some small window of MVFR vis conditions in the 10-13z
timeframe for locations that see more rain. /CME/
&&
./PREVIOUS DISCUSSION...445 AM CDT FRI JUN 17 2016
...OPPRESSIVE HEAT TO CONTINUE TODAY...
.SHORT TERM...Today through Saturday night...A backdoor cold front
will slowly approach the northeast corner of the region by this
afternoon but across our region expect warm and humid conditions to
still escalate quickly to oppressive heat over all areas by midday
to early afternoon. Humidity may be a little lower than in the past
few days at many spots, but expect actual temperatures peaking in a
range from the mid to upper 90s to once again deliver maximum heat
indices in the 105 to 110 degree range in most areas. For this
reason the previous heat advisory for all areas has been kept going.
Fortunately, potential for oppressive heat should be dropping off
tomorrow and many areas may actually see some relief by late this
afternoon. Any relief today will come from cool thunderstorm outflow
and a decent coverage of thunderstorms is expected by later this
afternoon into the early evening across the northeast third of the
forecast area as convection initiated along the previously-mentioned
backdoor front just to our northeast propagates south/southwest.
There is some potential (albeit less potential) that thunderstorms
could achieve enough loose organization in the northeast third of
the CWA this afternoon to advance well through the heart of the
region by early evening. Although atmospheric wind shear will
certainly not be great the available instability owing to heat and
temp lapse rates aloft will be moderate to high and there are hints
that a pocket of drier air aloft could enhance thunderstorm
downdrafts. Considering all the factors the inherited limited risk
of severe thunderstorms through early this evening for the northeast
half of zones was actually extending slightly further south.
Composite thunderstorm outflow is expected to hurry the advance of
the backdoor cold front into the region tonight but the main area of
convergence should be in a position across southern portions of the
forecast area to trigger scattered shower and storm production on
Saturday (perhaps even quite early in the day). Even north of the
actual frontal boundary low level convergence along an inverted
trough could still catalyze more marginal instability into
convection production closer to the heart of the region. Relatively
high humidity levels will remain at least over southern zones on
Saturday, but clouds and scattered precip should preclude heat
advisory conditions being met again. Further north, even with the
precip potential much lower the lower heat and humidity will keep
conditions comfortably shy of advisory criteria.
Expect any left over convection Saturday evening in southern zones
to be getting confined mostly toward the coast by late in the night
with temperatures by dawn Saturday allowed to drop closer to normal
levels thanks to drier air gradually infiltrating in from the north.
/BB/
.LONG TERM...Sunday through Thursday...The extended portion of the
forecast will be characterized by more seasonable temperatures, with
a couple shots of slightly drier air possible.
As today/tomorrow's backdoor front settles just south of the CWA by
Sunday, somewhat drier air will nudge into the area, with the
greatest drying both in the low levels and aloft over the N/E half
of the area. The boundary itself will begin to lose character during
this time frame, but lingering baroclinicity and deep layer moisture
will result in convective development on Sunday. Though the greatest
focus for this will be south of the area, some of this activity
could certainly work its way into the southern part of the forecast
area.
Mid level heights will increase as mid level drying continues Monday
into Tuesday, resulting in a continued decrease in rain chances.
This will allow temps to begin to tick back upward through the low
90s to possibly mid 90s in a few spots. By Wednesday into Thursday
we could see a reprise of what we are seeing at the end of this
week. Another shortwave is forecast to round the eastern perimeter
of the mid/upper trough on the nose of an upper jet max extending
from the lower Appalachians back into the Canadian Prairies. This
will likely nudge another backdoor cold front into the region,
bringing increased rain chances over the middle portion of the week.
This could also result in a similar influx of drier air over much of
the area by the end of the week. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 97 73 93 73 / 38 32 23 13
Meridian 98 72 91 70 / 52 33 27 12
Vicksburg 97 73 93 73 / 31 35 21 13
Hattiesburg 97 74 92 72 / 34 34 39 22
Natchez 96 75 92 74 / 26 30 29 20
Greenville 96 71 92 73 / 42 26 11 5
Greenwood 95 70 92 70 / 58 21 11 5
&&
.JAN Watches/Warnings/Advisories...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025>066-
072>074.
LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
023>026.
AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.
&&
17/CME/BB/DLHazardous weather outlook, Jun 17, 11:10 AM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1110 AM CDT FRI JUN 17 2016 ARZ074-LAZ007>009-015-016-023>026-MSZ053-059>062-181615- ASHLEY-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN- 1110 AM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...SOUTH CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...REMAINDER OF TODAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...REMAINDER OF TODAY HOT AND HUMID CONDITIONS WILL CONTINUE TODAY WITH HEAT INDICES PEAKING BETWEEN 105 AND 110 DEGREES FROM MIDDAY THROUGH AFTERNOON. A HEAT ADVISORY REMAINS IN EFFECT. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON INTO EARLY EVENING. DAMAGING WINDS ARE THE PRIMARY THREAT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST OF TODAY. ARZ075-MSZ018-019-025>052-054>058-063>066-072>074-181615- CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 1110 AM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...SOUTHEAST MISSISSIPPI... AND WEST CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...REMAINDER OF TODAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...REMAINDER OF TODAY SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO PORTIONS OF THIS EVENING. STORMS WILL MOVE SOUTH SOUTHEAST OUT OF NORTHERN MISSISSIPPI. DAMAGING WINDS UP TO 70 MPH AND QUARTER SIZED HAIL ARE THE PRIMARY THREAT. HOT AND HUMID CONDITIONS WILL CONTINUE TODAY WITH HEAT INDICES PEAKING BETWEEN 105 AND 110 DEGREES FROM MIDDAY THROUGH AFTERNOON. A HEAT ADVISORY REMAINS IN EFFECT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST OF TODAY. CME && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Jun 17, 3:43 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG GRENADA 33.78N 89.81W
06/17/2016 GRENADA MS EMERGENCY MNGR
A FEW TREES DOWN IN THE CITY AND ALSO IN THE EAST END OF
THE COUNTY.
&&
TWLocal storm report, Jun 17, 3:48 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 8 S OKTOC 33.22N 88.75W
06/17/2016 NOXUBEE MS EMERGENCY MNGR
REPORT OF A TREE DOWN ON A HOUSE 6 MILES SOUTHWEST OF
BROOKSVILLE ON MACON LYNN CREEK ROAD.
&&
TWLocal storm report, Jun 17, 3:50 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG MASHULAVILLE 33.09N 88.74W
06/17/2016 NOXUBEE MS PUBLIC
REPORTS OF TREES AND POWERLINES DOWN ALONG HIGHWAY 14
BETWEEN THE CITY LIMITS AND THE WINSTON COUNTY LINE.
&&
TWSpecial weather statement, Jun 17, 3:54 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT FRI JUN 17 2016
MSZ025-172145-
LEFLORE MS-
354 PM CDT FRI JUN 17 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LEFLORE COUNTY UNTIL 445
PM CDT...
AT 353 PM CDT...METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SUNNYSIDE TO NEAR
BLAINE. MOVEMENT WAS SOUTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS OF 40 MPH WILL BE POSSIBLE WITH THESE
STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
MONEY AROUND 405 PM CDT.
GREENWOOD AND ITTA BENA AROUND 430 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SCHLATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTH CENTRAL MISSISSIPPI.
LAT...LON 3372 9022 3372 9014 3368 9014 3365 9010
3361 9012 3360 9010 3348 9010 3346 9045
3370 9045 3372 9031 3370 9030 3369 9028
3370 9026 3373 9025 3374 9024
TIME...MOT...LOC 2053Z 324DEG 16KT 3367 9026 3364 9043
19Local storm report, Jun 17, 3:56 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
356 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 9 N KILMICHAEL 33.57N 89.57W
06/17/2016 MONTGOMERY MS EMERGENCY MNGR
FEW TREES DOWN AROUND THE AREA.
&&
TWLocal storm report, Jun 17, 3:57 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
357 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG 4 E WINONA 33.49N 89.66W
06/17/2016 MONTGOMERY MS EMERGENCY MNGR
FEW TREES DOWN AROUND THE AREA.
&&
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 1:08 PM CDT | Special Weather Statement | JAN | Lowndes | 37 min |
| Jun 17, 1:26 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 64 min |
| Jun 17, 1:35 PM CDT | Special Weather Statement | JAN | Grenada | 25 min |
| Jun 17, 1:53 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 52 min |
| Jun 17, 2:01 PM CDT | Special Weather Statement | JAN | Grenada | 29 min |
| Jun 17, 2:26 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 54 min |
| Jun 17, 2:46 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Choctaw, Grenada, Montgomery, Webster | 59 min |
| Jun 17, 2:48 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 72 min |
| Jun 17, 2:56 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Winston | 64 min |
| Jun 17, 3:00 PM CDT | Special Weather Statement | JAN | Leflore | 30 min |
| Jun 17, 3:28 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 47 min |
| Jun 17, 3:43 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery, Winston | 62 min |
| Jun 17, 3:54 PM CDT | Special Weather Statement | JAN | Leflore | 51 min |
| Jun 17, 4:07 PM CDT | Special Weather Statement | JAN | Lauderdale | 53 min |
| Jun 17, 4:13 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 47 min |
| Jun 17, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 78 min |
| Jun 17, 4:38 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 82 min |
| Jun 17, 4:46 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes, Leflore | 74 min |
| Jun 17, 5:09 PM CDT | Special Weather Statement | JAN | Madison, Rankin, Smith | 51 min |
| Jun 17, 5:18 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 72 min |
| Jun 17, 5:26 PM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 49 min |
| Jun 17, 5:30 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 60 min |
| Jun 17, 6:05 PM CDT | Special Weather Statement | JAN | Hinds, Rankin, Simpson, Yazoo | 55 min |
| Jun 17, 6:06 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 54 min |
| Jun 17, 6:12 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Lamar | 63 min |
| Jun 17, 6:15 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 45 min |
| Jun 17, 6:17 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore | 73 min |
| Jun 17, 6:31 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Humphreys, Sunflower, Washington | 74 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.